BrainTalk Communities 10/2006-8/2011 Archives  

Go Back   BrainTalk Communities 10/2006-8/2011 Archives > Specific Neurological Conditions (M - Z) > Spinal Disorders

Reply
 
Thread Tools Display Modes
  #1  
Old 10-13-2006, 12:46 PM
Smiling Angel Smiling Angel is offline
Distinguished Community Member
 
Join Date: Oct 2006
Posts: 388
Default Starting Procrit TX - anyone familiar w/ this med?

Hi Spiney Friends- it's good to have this place back, I've missed ya' all!

I haven't been around much to chat, but I've been going thru some pretty serious health problems of my own, almost all of which have nothing to do with spiney issues, but I'm here, just about 'draggin' my tail', if you will.... Things started going downhill since I started my full time job back in March - my 'dream job', but a bit out of the blue, and the long hour commute each way for 5 months just about did me in. Now, it turns out, my kidneys aren't in the best of shape, and I am so anemic w/ a hereditary blood disorder bad enough that the hematologist has spoken of removing my spleen, but not just yet, whew! Looking thru the 'kidney end' of things, my function is not all that bad, but the doc wants to try me on Procrit - that fairly new drug wh. is injected into your bloodstream. It's supposed to boost the manufacture of RBC, and at this point, I'm ready to try anything!

That being said, Caremark is delivering the Procrit to my door next Wednesday - a full 3 month supply- on ICE! I have to take it to my doctor each week for an injection, unless they want me to learn to give it to myself, which I probably could do....

After that long explanation, my QUESTION is, has anyone had any experience with this medication? I'm doing all the reading I can, thru google, etc, but first (or second) hand experience always seems to be better. I am most anxious to give it a try, as the worst symptom I've been going through is the extreme FATIGUE that I have been going thru. I get through the work day, have some kind of dinner (I'm not cooking much these days) and then, when I sit down to rest, I start falling asleep - as early as 6:00pm..., not to mention the shortness of breath I experience, even just when walking short distances. I could go on, but you get the picture ...my lower back hasn't been cooperating, either, but I think the fatigue is exaggerating the pain (and/or visa/versa).

Have a great week-end, friends - I hope to, but I would rather not spend most of it sleeping......

Hugss to all, SA
__________________
The picture in my avatar is my daughter, Andrea, who we lost in a fire that also destroyed our home on 1/18/11

** a spiney vet of two lumbar surgeries including an L4/L5 fusion w/ hardware in April 2002;
** proud Grandma of two lovely and lively Grandchildren, Angelo, 11/11/05, and Julianna, 1/3/08
Reply With Quote
  #2  
Old 10-13-2006, 03:09 PM
nopain nopain is offline
Distinguished Community Member
 
Join Date: Oct 2006
Location: West Coast
Posts: 260
Default

When you are reseaching a drug it's always a good idea to find the drug name not the brand name. In this case erythropoietin.

The reason for this is many drugs have been around and in use in other parts of the world long before they obtain FDA approval. And while you may read of the side effects profile at the Manufacturers website - it is only going to spit back the results of the FDA trials. Those are typically short term.

The real side effects can often be found by following the generic name of the drug in research periodicals around the world.

Few people know that Google has a database called "Google Scholar". When you are at Googles main page click on "more" then "even more" then Scholar.

This returns results without the commercial crap and spam.
__________________
Discover 50+ ways to combat Neck & Back Pain (This is not a solicitation for sales - rather research I've compiled). http://www.healthsynergyrx.com/neck-pain.htm http://www.healthsynergyrx.com/back-pain.htm
Reply With Quote
  #3  
Old 10-13-2006, 03:11 PM
Tbackpain1 Tbackpain1 is offline
Distinguished Community Member
 
Join Date: Oct 2006
Location: NY
Posts: 510
Default

Hey Angel,

I do have some second hand experience, as I administered the Procrit injections to my FIL while he was undergoing chemo. Big thing for him was the pain in the long bones. The medication, as described, increases the amount of RBCs (erythrocytes) your marrow (center stuff in the long bones) produces. The SOB he had was related to COPD, but he was able to minimize his oxygen use for a couple of days after the injection. He was more tired than usual, but we attributed it more to the butt kicking his body was taking from the chemo than from the Procrit.

Did you talk to your doc about the pain in the joints you've been having? I really hope that this medication will help with the anemia you've been dealing with. Make sure you're maintaining good nutrition hun....I know, easier said then done, when you're butt is dragging after a day at work, but green leafy vegs and nuts are also a good source. I'll see if I can find the list somewhere around this mess here.

Take care of yourself.

Theresa
__________________
Life should NOT be a journey to the grave with the intention of arriving safely in an attractive and well preserved body, but rather to skid in broadside, thoroughly used up, totally worn out and screaming "WOW what a ride!
Reply With Quote
  #4  
Old 10-14-2006, 12:37 AM
Smiling Angel Smiling Angel is offline
Distinguished Community Member
 
Join Date: Oct 2006
Posts: 388
Default

Thanks, nopain and Theresa, for the avice. I know it's important to eat right, and I must confess, some nights I'd rather sleep than eat, but I'm working on it! I have an appt this Monday with my hematologist/oncologist, and I DO want to be sure and tell him about all the joint pain I've been experiencing. I'm used to the back pain, but not all these other joints . It makes it hard to concentrate on work sometimes when I can't seem to find a comfortable position for my knee, etc, etc. Funny coincidence is that I have to read about other people's pain every day as a disability claims adjudicator! It's fitting, or poetic justice, or something

Anyone else w/ knowledge of Procrit? Thanks.
__________________
The picture in my avatar is my daughter, Andrea, who we lost in a fire that also destroyed our home on 1/18/11

** a spiney vet of two lumbar surgeries including an L4/L5 fusion w/ hardware in April 2002;
** proud Grandma of two lovely and lively Grandchildren, Angelo, 11/11/05, and Julianna, 1/3/08
Reply With Quote
  #5  
Old 10-15-2006, 05:35 PM
McIrish McIrish is offline
Community Member
 
Join Date: Oct 2006
Posts: 93
Default

Jacquie, I'm so hoping the best for you. I don't know anything about that med, but I hope it works 100% for you. I hate to hear you're going thru such a heavy medical prob & on top of spiny probs ... you don't deserve any of it.

dee
Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off



All times are GMT -4. The time now is 01:44 AM.


Powered by vBulletin® Version 3.8.5
Copyright ©2000 - 2020, Jelsoft Enterprises Ltd.
BrainTalk Communities Incorporated